Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 21, 2013, 3:57 AM CST for 19 counties in Oklahoma; 7 counties in Texas. It took effect at Nov 21, 2013, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2013, 3:57 AM CST (09:57 UTC)
- In effect from
- Nov 21, 2013, 6:00 PM CST
- Expired
- Nov 22, 2013, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 26 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS74 KOUN 210957 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 357 AM CST THU NOV 21 2013 OKZ014>017-021>025-027>029-033>038-044-TXZ083>086-212200- /O.NEW.KOUN.WI.Y.0014.131122T0000Z-131122T1200Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN- OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL... NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS 357 AM CST THU NOV 21 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. * TIMING: THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY BLOW AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
2 follow-up statements
516 WWUS74 KOUN 212132 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 332 PM CST THU NOV 21 2013 TXZ087>089-220545- /O.EXA.KOUN.WI.Y.0014.131122T0000Z-131122T1200Z/ KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY 332 PM CST THU NOV 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. * TIMING: THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. * WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY BLOW AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ014>017-021>025-027>029-033>038-044-TXZ083>086-220545- /O.CON.KOUN.WI.Y.0014.131122T0000Z-131122T1200Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN- OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL... NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS 332 PM CST THU NOV 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * TIMING: THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY BLOW AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
592 WWUS74 KOUN 220301 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 901 PM CST THU NOV 21 2013 OKZ014>017-024-025-028-029-220415- /O.CAN.KOUN.WI.Y.0014.000000T0000Z-131122T1200Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-CANADIAN-OKLAHOMA-MCCLAIN- CLEVELAND- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... PURCELL...NORMAN...MOORE 901 PM CST THU NOV 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. NORTH WINDS WILL REMAIN BREEZY OVERNIGHT INTO EARLY FRIDAY MORNING AT 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. $$ OKZ021>023-027-033>038-044-TXZ083>089-221200- /O.CON.KOUN.WI.Y.0014.000000T0000Z-131122T1200Z/ BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY 901 PM CST THU NOV 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: THROUGH EARLY FRIDAY MORNING. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY BLOW AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 20, 11:20 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 20, 11:20 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1120 PM CST WED NOV 20 2013 .AVIATION... 06Z TAFS... SCATTERED SHOWERS/FEW STORMS WILL BE POSSIBLE OVERNIGHT/THU MORNING. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE THU AFTN/EVENING ACROSS THE AREA. RAIN CHANGING TO LIGHT FZRA WILL BE POSSIBLE IN NW OK LATE THU AFTN AND CONT THROUGH EVENING AS STRONG COLD FRONT MOVES ACROSS REGION. WINTRY PRECIP EXPECTED TO SPREAD SOUTHEAST THU NIGHT. STRONG WINDS WILL OCCUR BEHIND THE COLD FRONT. RIGHT NOW CEILINGS EXPECTED TO RANGE FROM VFR TO IFR THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 953 PM CST WED NOV 20 2013/ UPDATE... MODIFIED DEWPOINTS AND TEMPS A LITTLE FOR OVERNIGHT PERIOD. MOST OF ANY SHOWER AND STORM DEVELOPMENT WILL LIKELY BE OVER FAR NORTHERN AND NORTHEAST OKLAHOMA OVERNIGHT BUT WILL NOT REMOVE THE LOW POPS ACROSS WESTERN/SOUTHWEST OKLAHOMA WITH IMPACT OF S/WV AND SPEED MAX JUST NOW EXITING NEW MEXICO. 00Z WRF MODEL...WHICH HAS BEEN SIGNIFICANT OUTLIER TO OTHER MODEL SUITES...LESS AGGRESSIVE WITH SIGNIFICANT ICE POTENTIAL. DPROG/DT ON LOCATION/INTENSITY OF HEAVIEST PRECIP BANDS INDICATES FARTHER EAST AND SOUTH PLACEMENT OF QPF AFTER 12Z FRIDAY. NO SIGNIFICANT CHANGES TO LATE THURSDAY THROUGH EARLY SATURDAY FORECAST AND WILL LET MIDSHIFT PONDER NEW GFS/ECM/SREF RUNS BEFORE ADVISORIES ARE ISSUED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 66 32 32 / 50 50 70 50 HOBART OK 57 69 28 29 / 30 40 60 40 WICHITA FALLS TX 58 75 34 34 / 20 40 80 60 GAGE OK 51 59 25 26 / 30 30 40 30 PONCA CITY OK 52 60 30 34 / 80 80 70 40 DURANT OK 57 70 46 46 / 30 40 90 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25/25
Hazardous weather outlook, Nov 20, 4:40 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CST WED NOV 20 2013
OKZ004>048-050>052-TXZ083>090-211300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
440 AM CST WED NOV 20 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE BUT SEVERE WEATHER IS UNLIKELY.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS EVENING AND OVERNIGHT ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS. THIS WILL OCCUR AS AN UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST AND COMBINES WITH A DEVELOPING LOW-LEVEL JET AND
ABUNDANT MOISTURE IN PLACE ACROSS THE AREA. MODEST INSTABILITY
AND WIND SHEAR MAY ALLOW FOR THE POSSIBILITY OF A FEW STRONG
STORMS WITH MARGINALLY SEVERE HAIL...BUT SEVERE STORMS WILL
BE UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A STORM SYSTEM
AND ASSOCIATED SURFACE COLD FRONT MOVE ACROSS THE SOUTHERN
PLAINS. IT APPEARS THAT THERE WILL BE SUFFICIENT INSTABILITY
AND SHEAR TO SUPPORT SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND SOUTHERN PORTIONS OF OKLAHOMA LATE THURSDAY AFTERNOON
AND THURSDAY EVENING. LARGE HAIL WILL BE THE PRIMARY CONCERN.
OTHER HAZARDOUS WEATHER...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AND
THURSDAY NIGHT. A WINTRY MIX OF PRECIPITATION IS EXPECTED...
PRIMARILY IN THE FORM OF FREEZING DRIZZLE AND LIGHT FREEZING
RAIN. THE MOST LIKELY LOCATIONS TO SEE ICE ACCUMULATIONS WILL BE
AREAS WEST OF INTERSTATE-44 THURSDAY NIGHT AND FRIDAY.
ALONG WITH LIKELIHOOD OF WINTRY PRECIPITATION...THE STRONG
NORTHERLY WIND THURSDAY NIGHT THROUGH FRIDAY NIGHT IS EXPECTED
TO PRODUCE WIND CHILL VALUES IN THE TEENS AND 20S.
ANOTHER ROUND OF WINTRY PRECIPITATION WILL BE POSSIBLE SUNDAY
NIGHT THROUGH TUESDAY AS A STRONG UPPER STORM SYSTEM MOVES
ACROSS THE SOUTHERN PLAINS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND 5 AM THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:14 AM CST | Winter Weather Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 40 more | 50 hr |
| Nov 21, 5:21 PM CST | Special Weather Statement | OUN | Clay | 24 min |
Nearby
Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.